Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extending uniformly continuous pseudo-ultrametrics and uniform retracts

Author: Robert L. Ellis
Journal: Proc. Amer. Math. Soc. 30 (1971), 599-602
MSC: Primary 54.30
MathSciNet review: 0283752
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is first proved that any uniformly continuous pseudo-ultrametric on a subspace of a non-Archimedean uniform space X has a uniformly continuous extension to X (which preserves total boundedness or separability). Then it is proved that every complete subspace of an ultrametrizable space X is a uniform retract of X. This has consequences concerning the extension of uniformly continuous functions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.30

Retrieve articles in all journals with MSC: 54.30

Additional Information

Keywords: Non-Archimedean uniform space, ultrametric, uniform retract
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society